• Hi. It’s great to see you. Welcome!

    Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life. Amongst our membership there is a wealth of expertise that has been developed through having to deal with mental health issues.

    We are an actively moderated forum with a team of experienced moderators. We also have a specialist safety team that works extra hard to keep the forum safe for visitors and members.

    Register now to access many more features and forums!

Lamotrigine effects

R

RubyGloom

Guest
I've started forgetting things and it's getting annoying. Stuff like names for things/people. Words I'm about to say or type then I go blank like it's been sucked out of my head, I remember the meaning of it but the word is totally gone and I have to Google the meaning to find the word.
People's names that I may have used when I'm with them at that moment, but I then go to refer to them a few minutes later and it is gone out of my head.
I'm also reading more words wrong, I read then think that doesn't make sense and go back and see that the word which changed the meaning of the sentence is actually something else.
I'm putting this down to the meds because I can't see that it's anything else (except old age, but I'm only 36!)

Has anyone else noticed this?
 
A

Asymptote

Well-known member
Joined
Nov 26, 2016
Messages
524
I'm not on medications, but it definitely sounds like something you should speak to your doctor, psychiatrist or whoever about.

I have a feeling you were already planning to do that and what I'm saying is useless :unsure:
 
Not_Crazy_Yet

Not_Crazy_Yet

Well-known member
Joined
Jun 19, 2015
Messages
3,489
Location
USA
I already had those problems before starting it so I couldn't tell you.
 
E

essay

Active member
Joined
Aug 25, 2016
Messages
27
Location
netherlands
I have the same increasing cognitive problems. May I ask a question? Do or did you use other medication? When was your first episode, how severe was the cognitive loss then, and later on when you had your diagnose/ when began your medication?
I use several medications, some for a long time (lithium, lamotrigine, seroquel, thyrax) and have had 7 psychotic episodes in 35 years. In fact the cognitive problems already began after my first untreated episode. So what's to blame? It s now however every day more worrying.
 
Chopsy

Chopsy

Well-known member
Joined
Jun 10, 2016
Messages
1,900
Location
UK
i lasted less than 3 wks on Lamotrigine.

I felt like i CONSTANTLY 'needed' to GNAW at the WALLS.

i decided, if this was my life, then i would rather be DEAD !

i decided i did not want to 'PUSH' past / through the 'HORRIFFICiness'

I decided if i NEVER DROVE a CAR, then so BE IT !


i stopped the Lamotigine 'cold Turkey'


It took approx. 3 days to ease the 'horrifficness'

that was around 2010 if i recall right.
.... i am writing this in response to the 'title' only & have not read anybody's comments / posts yet.... ... i will though.
 
R

RubyGloom

Guest
Just been reading on an epilepsy forum and it seems it's a very common effect of lamotrigine. Memory, concentration, ability to multitask etc. Children's abilities in school regressing and appearing to have ADD.
Some of these people are on large doses, but some not.

I've recently been having a lot of problems with money management, which is kind of important as I'm in charge of that at the mo. But if things keep on as they are I might have to hand over control. I get to the automatic bank machines and have no idea which accounts I'm meant to be paying in to. I forget what has come from where. What needs to go where and why. Why I moved money from one to the other.
I'm starting to lose money. I can't account for £50 going out of my purse just before Xmas when I hadn't been out anywhere. I can't work out why the money in the bank isn't adding up to what it should for the bills.

It's becoming a nightmare.
 
Chopsy

Chopsy

Well-known member
Joined
Jun 10, 2016
Messages
1,900
Location
UK
I've started forgetting things and it's getting annoying. Stuff like names for things/people. Words I'm about to say or type then I go blank like it's been sucked out of my head, I remember the meaning of it but the word is totally gone and I have to Google the meaning to find the word.
People's names that I may have used when I'm with them at that moment, but I then go to refer to them a few minutes later and it is gone out of my head.
I'm also reading more words wrong, I read then think that doesn't make sense and go back and see that the word which changed the meaning of the sentence is actually something else.
I'm putting this down to the meds because I can't see that it's anything else (except old age, but I'm only 36!)

Has anyone else noticed this?
yea, i get the same... i don't take conventional :hug1:meds.
 
R

RubyGloom

Guest
I have the same increasing cognitive problems. May I ask a question? Do or did you use other medication? When was your first episode, how severe was the cognitive loss then, and later on when you had your diagnose/ when began your medication?
I use several medications, some for a long time (lithium, lamotrigine, seroquel, thyrax) and have had 7 psychotic episodes in 35 years. In fact the cognitive problems already began after my first untreated episode. So what's to blame? It s now however every day more worrying.
Hi essay, sorry I didn't reply to your questions.
I'm not on other medication, have only been on this one since last April, and that's the first time I have taken medication except antidepressants.
I couldn't say about a first episode really. I was diagnosed in 2013, but I would say I mostly suffered with cyclical depression. I had something I suppose could be called an episode in 1998/99, but there were drugs involved too. But it was a difficult time.
I haven't ever had any kind of dramatic episode, I started the meds because of the worsening depressions.
I've always been scatterbrained, but this is something else. I was trying to follow a recipe at work earlier, but had to keep reading each item one at a time because I forgot each time I read it.
I'm also just feeling like an emotionally numb broken robot. Like a useless lump, and tired all afternoon, struggling to get to sleep at night.
 
BorderlineDownunder

BorderlineDownunder

Well-known member
Joined
Nov 23, 2015
Messages
17,160
which is how they want us to feel.

Half dead so they can keep layering up the medications.
 
R

RubyGloom

Guest
Good O
:BLAH:
Just said how I feel to husband. His answer, well stop taking them then.
I'm not fucking taking them for fun, numbnut. He has a short memory. Or doesn't listen/totally unobservant. Both.

I'm not taking any meds on top. It's probably what the doc will say. Here have more.
I'll say no, and get discharged again.

Fucks sake.

All hypothetical of course, I might be wrong.
 
E

essay

Active member
Joined
Aug 25, 2016
Messages
27
Location
netherlands
@RubyGloom

I'have spoken with my psychiater about these particulair problems with lamotrigine.
I will pick up on it later.
 
E

essay

Active member
Joined
Aug 25, 2016
Messages
27
Location
netherlands
@RubyGloom
According to my shrink there is no ‘evidence’ ic the connection between our cognitive problems and lamotrigine. Nevertheless he is willing to guide me with reduction and stop these medication. My ‘evidence’, beside your experiences, are that the initial good effect is gone (‘raise moodcurve’). Plus: the problems, which are not new, I have report them repeatedly, increase to an inacceptable level. Plus: I sometimes forget my morning dose. Later on I notice that I have had some very productive hours!
So I know what I want. Just like you I think. Wish you all the best.
 
blacksmoke

blacksmoke

Well-known member
Joined
Dec 26, 2015
Messages
9,385
Location
basketville
According to my shrink there is no ‘evidence’ ic the connection between our cognitive problems and lamotrigine
well of course they would say that as they are part of the package they come with the drugs
 
S

scarletscar

New member
Joined
Jan 9, 2017
Messages
2
I've been going through a similar thing. Sometimes friends would talk about things that have happened in the past that was completely foreign to me. But lamotrigine has been the first thing that has helped in 5 years, I've never felt more human and whole since I started getting ill. So I'm not keen to change it. is that sad? perhaps. but being real > being sad > not feeling anything.
 
A

arwilliams

Well-known member
Joined
Jul 21, 2016
Messages
117
I took lamictal I think it caused dizziness for me. Did not get a rash fortunately.
 
Thread starter Similar threads Forum Replies Date
C Bipolar Forum 5
P_Rose Bipolar Forum 29
Top